Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 312, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 27, 2017, 9:24 PM CDT for Carroll County, Arkansas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2017, 9:24 PM CDT (02:24 UTC)
- Expired
- May 27, 2017, 10:30 PM CDT
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Carroll County, AR
The radar
The Springfield radar (KSGF), 100 km from the middle of the area, began a volume at 02:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 4:01 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.4 hours before the alert went out and 334 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 582 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
482
WUUS54 KTSA 280224
SVRTSA
ARC015-280330-
/O.NEW.KTSA.SV.W.0312.170528T0224Z-170528T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
924 PM CDT SAT MAY 27 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Carroll County in northwestern Arkansas...
* Until 1030 PM CDT
* At 924 PM CDT, a severe thunderstorm was located over Beaver,
moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Beaver...
Urbanette... Grandview...
Carrollton... Blue Eye...
Coin... Pleasant Ridge...
Denver... Busch...
Oak Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until midnight CDT for northwestern
Arkansas.
LAT...LON 3635 9387 3637 9387 3637 9388 3638 9389
3639 9388 3639 9387 3650 9387 3650 9330
3626 9330
TIME...MOT...LOC 0224Z 279DEG 33KT 3646 9375
HAIL...1.00IN
WIND...60MPH
$$
691 follow-up statement
402
WWUS54 KTSA 280253
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
953 PM CDT SAT MAY 27 2017
ARC015-280330-
/O.CON.KTSA.SV.W.0312.000000T0000Z-170528T0330Z/
Carroll AR-
953 PM CDT SAT MAY 27 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CARROLL COUNTY...
At 953 PM CDT, a severe thunderstorm was located 3 miles northwest of
Green Forest, moving southeast at 30 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Berryville... Eureka Springs...
Green Forest... Beaver...
Urbanette... Grandview...
Carrollton... Blue Eye...
Coin... Pleasant Ridge...
Denver... Busch...
Oak Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until midnight CDT for northwestern
Arkansas.
LAT...LON 3635 9387 3637 9387 3637 9388 3638 9389
3639 9388 3639 9387 3650 9387 3650 9330
3626 9330
TIME...MOT...LOC 0253Z 305DEG 27KT 3636 9350
HAIL...0.75IN
WIND...60MPH
$$
69What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:48 PM CDT, 36 minutes earlier.
Area forecast discussion, May 27, 8:48 PM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
848 PM CDT Sat May 27 2017
.DISCUSSION...
Severe threat continues across the entire area. Latest
mesoanalysis shows the synoptic front extending from far northeast
OK into western Oklahoma/TX panhandle. Another wind shift
boundary was located across northeast OK noted in mesonet and
radar data from Pryor/Tulsa/Oilton. Supercell in Okfuskee County
has recently been tornado warned and large hail/tornado potential
continues with this cell. The other strong storms are located in
south central OK and have been produced some large hail so far.
Have increased the hourly pops across the southern zones in
advance of the supercells approaching from south central Oklahoma.
Short term model guidance continue to show semi-discrete
supercells persisting for several hours. Until a more linear mode
develops, tornado threat will continue especially south of
Interstate 40.
Updates already sent.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 65 81 58 87 / 60 10 0 0
FSM 71 83 60 87 / 70 10 0 0
MLC 67 80 57 86 / 70 10 0 0
BVO 62 81 53 87 / 40 10 0 10
FYV 64 77 51 82 / 70 10 0 0
BYV 66 78 54 82 / 70 10 0 0
MKO 66 79 57 86 / 70 10 0 0
MIO 64 80 54 84 / 60 10 0 10
F10 66 80 57 86 / 60 10 0 0
HHW 71 81 61 87 / 80 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT Sunday for OKZ049-053-067>076.
AR...Flood Watch until 7 AM CDT Sunday for ARZ001-002-010-011-019-020-
029.
&&
SHORT TERM...06
AVIATION....30
CORFIDIHazardous weather outlook, May 27, 4:57 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CDT Sat May 27 2017
ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CDT Sat May 27 2017
...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT FOR EASTERN OKLAHOMA
AND WESTERN ARKANSAS...
...SIGNIFICANT SEVERE WEATHER LIKELY TONIGHT WITH DESTRUCTIVE
WINDS AND LARGE HAIL WITH A FEW STRONG TORNADOES POSSIBLE...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This afternoon and Tonight.
TORNADO.
RISK...Elevated.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Late afternoon.
AREA AT GREATEST RISK...Along and north of Interstate 44 through early evening,
then along and south of Interstate 44 tonight.
FLASH FLOOD.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
HEAVY RAIN.
RISK...Limited.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Early evening.
DANGEROUS HEAT.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...Ongoing.
DISCUSSION...
Latest surface mesoanalysis shows boundary across far northeast
Oklahoma. OK mesonet observations and radar data suggest
convective towers are developing along a line from just north of
Vinita southwest toward central Osage County - near Pawhuska. We
are monitoring this area for first development this afternoon.
Elevated showers and storms are approaching from central Oklahoma
with a few lightning strikes noted. The cap has held strong to
this point but once the cap is breached, explosive storm
development is likely given extreme instability in place. All
modes of severe will be likely, including very large hail,
damaging wind gusts and tornadoes.
Eventually, storms will increase in coverage and likely
transition toward a damaging wind threat by mid to late evening as
they develop southeastward. Additionally, an axis of heavy
rainfall is likely from northwest Arkansas through eastern
Oklahoma. Recent heavy rainfall may allow for rapid onset flash
flooding in a few locations.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Regional Spotter Network has been activated.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...Thunderstorm Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY through FRIDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Storms will begin to shift southeast of the region Sunday morning
with dry conditions on Monday and Tuesday. Low thunderstorm
chances return mid to late week, with limited additional severe
weather potential.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
A Tornado Watch is in effect through midnight for all of eastern
Oklahoma and western Arkansas. Initiation of storms is expected
within the next hour or so. The holiday weekend will provide
numerous outdoor exposures which will further increase the
potential for a rapid safety response. Outdoor activities may need
to be cancelled this evening, especially if you are unable to
quickly move indoors to a substantial shelter.
weather.gov/tulsa Contains additional information.
CORFIDIIn the hours before
Local storm report, May 27, 8:52 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
852 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL GROVE 36.59N 94.77W
05/27/2017 E1.25 INCH DELAWARE OK PUBLIC
&&
JDSLocal storm report, May 27, 8:55 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL 3 NW MASON 35.60N 96.39W
05/27/2017 E3.00 INCH OKFUSKEE OK TRAINED SPOTTER
&&
JDSLocal storm report, May 27, 8:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
857 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 1 W OKFUSKEE 35.60N 96.25W
05/27/2017 E2.75 INCH OKFUSKEE OK EMERGENCY MNGR
&&
JDSLocal storm report, May 27, 9:00 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 PM TSTM WND GST SAND SPRINGS 36.14N 96.11W
05/27/2017 E60 MPH TULSA OK TRAINED SPOTTER
ALSO REPORTED HAIL UP TO ONE INCH IN DIAMETER, SPOTTER
LOCATED AT HIGHWAY 97 AND 41ST STREET.
&&
JDSLocal storm report, May 27, 9:01 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT SAT MAY 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL 3 S SAND SPRINGS 36.10N 96.11W
05/27/2017 E1.00 INCH TULSA OK TRAINED SPOTTER
&&
JDSSpecial weather statement, May 27, 9:16 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Tulsa OK
916 PM CDT SAT MAY 27 2017
OKZ061-067-280245-
Rogers OK-Wagoner OK-
916 PM CDT SAT MAY 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS AND
NORTHWESTERN WAGONER COUNTIES UNTIL 945 PM CDT...
At 916 PM CDT, strong thunderstorms were located along a line
extending from 2 miles northwest of Catoosa to 6 miles northeast of
Tiawah. Movement was southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Claremore... Owasso...
Catoosa... Verdigris...
Inola... Tiawah...
This includes Interstate 44 between mile markers 234 and 259.
A tornado watch remains in effect until midnight CDT for northeastern
Oklahoma.
LAT...LON 3638 9544 3615 9544 3609 9576 3616 9576
3616 9579 3630 9581
TIME...MOT...LOC 0216Z 326DEG 14KT 3621 9579 3630 9546The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:43 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 43 min |
| May 27, 9:32 PM CDT | Areal Flood Advisory | TSA | Benton, Carroll | 5 hr |
| May 27, 9:36 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Washington | 54 min |
| May 27, 10:14 PM CDT | Special Weather Statement | TSA | Madison, Washington | 46 min |
| May 27, 10:45 PM CDT | Areal Flood Advisory | TSA | Madison, Washington | 3 hr |
| May 27, 11:15 PM CDT | Special Weather Statement | TSA | Crawford, Madison, Washington | 45 min |
| May 27, 11:40 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 35 min |
| May 27, 11:56 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 34 min |
| May 28, 12:12 AM CDT | Special Weather Statement | TSA | Franklin | 33 min |
| May 28, 12:19 AM CDT | Severe Thunderstorm Warning | TSA | Franklin, Madison | 26 min |
| May 28, 12:58 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 32 min |
| May 28, 4:08 AM CDT | Special Weather Statement | TSA | Carroll | 37 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.